MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent inadvertently deployed.A 7x80x130 cm eluvia drug-eluting vascular stent was selected for implantation in the left superficial femoral artery.During preparation of the device and before use inside the patient, the stent was inadvertently partially deployed upon removal of the device from the packaging.Approximately 3-5 mm of the stent was unsheathed and flared.The inadvertent deployment was noticed immediately, so the device was exchanged for a new device which was then successfully used.The patient experienced no adverse effects and everything was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by mfr: the returned product consisted of an eluvia self-expanding stent system.Visual examination revealed that the stent is partially deployed approximately 6mm from the distal end of the middle sheath.There is a kink to the outer sheath at the nosecone, 2.8cm and 41.4cm from the nosecone.Microscopic examination revealed no additional damages.The lock and pull rack are still in the manufactured position.Inspection of the remainder of the device, revealed no other damage or irregularities.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9191469
Report Number2134265-2019-12424
Device Sequence Number11276375
Product Code NIU
UDI-Device Identifier08714729876717
UDI-Public08714729876717
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0023375928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1